Consumers clueless over main ingredient in common pain relievers

AMONG consumers taking Nurofen, fewer than half can correctly name the active ingredient as ibuprofen, a National Prescribing Service (NPS) survey shows.

The survey of 500 people found among those who had taken Nurofen, 39% incorrectly stated they had taken paracetamol, and a further 9% said "Panadol" was the active ingredient.

Among those actually taking Panadol, 61% correctly named paracetamol as the active ingredient, but one in five thought it was aspirin or ibuprofen.

Eighty per cent of consumers correctly nominated paracetamol and codeine as the active ingredients in Panadeine.

NPS clinical

Latest

Trending